Wildfire, Bowie
- When
- September 11, 4:10 PM CST to 6:00 PM CST
- Where
- Bowie forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 33.446, -94.423 (the zone’s center; the record gives no point)
Strong winds, low humidity and drought conditions across Northeast Texas were all the ingredients needed for a critical wildfire threat across the region. A wildfire began near Maud and Douglassville, Texas on September 11th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Strong winds, low humidity and drought conditions across Northeast Texas were all the ingredients needed for a critical wildfire threat across the region. A wildfire began near Maud and Douglassville, Texas on September 11th. This fire consumed 160 acres of timberland and threatened several homes near the two communities. Two brush trucks, and one tender truck was called into help fight the blaze including Fire Departments from Douglassville, Marietta, Bryans Mill and Naples. Three plows were needed as well as one helicpoter and one plane.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Sep 11, 2:28 PM CST, 1 hour 42 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 328 PM CDT SUN SEP 11 2011 .DISCUSSION... SHORTWAVE TROUGH CROSSING THE CWA THIS AFTERNOON HAS RESULTED IN EXTENSIVE MID LEVEL CLOUD COVER EAST OF A TXK TO LFK LINE THIS AFTERNOON. SOME LIFT STILL OCCURRING WITH THIS FEATURE RESULTING IN ISOLATED SHOWERS. WILL INCLUDE A MENTION OF PRECIP ALONG AND EAST OF THIS LINE FOR THE REMAINDER OF AFTERNOON. ALL SHOULD BE EAST OF THE AREA BY 7 PM...SO DO NOT PLAN TO CARRY OVER INTO TONIGHTS FORECAST. LOW LEVEL FLOW BEHIND THE TROUGH HAS SHIFTED BACK TO THE NORTHWEST WITH DRIER AIR WORKING THROUGH EAST TEXAS. RH VALUES IN THE MID TEENS IN SEVERAL LOCATIONS...AND MAY REACH THE LOWER TEENS. NORTHWEST SURFACE WINDS HAVE REACHED 15 MPH WITH GUST OVER 20...INCREASING THE RISK OF NEW FIRE STARTS IN EAST TEXAS INTO NW LOUISIANA. WIND SHOULD DECREASE BY SUNSET. ON MONDAY...SURFACE WINDS ARE EXPECTED TO COME BACK AROUND TO THE SOUTHWEST WHICH WILL ALLOW FOR A RAPID INCREASE IN TEMPERATURES. THE DRYING AND HOT DAYTIME READINGS WILL CONTINUE INTO TUESDAY. ALSO A STRONG UPPER TROUGH REMAINS ON TRACK TO MOVE THROUGH THE NORTHERN PLAINS EARLY TUESDAY...SENDING A COLD FRONT SOUTH INTO SOUTHERN OKLAHOMA. THIS COULD ALSO ADD TO THE WARMING ON TUESDAY. RECORD HIGHS MAY BE SET IN SOME LOCATIONS. THE COLD FRONT IS EXPECTED TO STALL OUT NEAR THE RED RIVER TUESDAY EVENING. THIS WILL LIKELY RESULT IN ANOTHER HOT DAY FOR WEDNESDAY... BUT AN INCREASE IN PACIFIC MOISTURE MAY BRING MORE CLOUDINESS TO OFFSET THE WARMING. SURFACE DEWPOINTS WILL BE INCREASING AS WELL. NORTHERN SECTIONS MAY BE INFLUENCED BY A WEAK SHORT WAVE MOVING ACROSS THE SOUTHERN PLAINS...WITH A SMALL POP WARRANTED... ESPECIALLY ALONG THE STALLED FRONTAL BOUNDARY. EXPECT SLIGHTLY BETTER CHANCES AREA WIDE BY THURSDAY INTO THE WEEKEND AS A DEEPER SHORT WAVE KICKS OUT OF THE SOUTHWEST U.S. AND BEGINS TO ERODE THE UPPER RIDGE. && .AVIATION... ASIDE FROM A STRAY THUNDERSTORM POSSIBLE ACROSS ELD/MLU TERMINALS AFTER 18Z...VFR CONDITIONS TO PREVAIL ACROSS FOUR STATE REGION THROUGH THE TERMINAL FORECAST PERIOD. WEST WINDS 10 KNOTS AND GUSTY BECOMING LIGHT AND VARIABLE AFTER 00Z. AFTER 12/12Z SOUTHWEST WINDS FORECAST TO INCREASE TO 5 TO 10 KNOTS. /05/ .PRELIMINARY POINT TEMPS/POPS... SHV 64 98 65 99 71 / 0 0 0 0 10 MLU 61 93 63 94 68 / 10 0 0 0 10 DEQ 56 95 59 97 64 / 0 0 0 0 20 TXK 61 96 63 97 70 / 0 0 0 0 10 ELD 58 94 60 96 66 / 10 0 0 0 10 TYR 64 99 65 100 69 / 0 0 0 0 10 GGG 60 100 63 101 68 / 0 0 0 0 10 LFK 61 100 64 102 68 / 0 0 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 14/05
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1143 AM CDT SUN SEP 11 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-121100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1143 AM CDT SUN SEP 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, September 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 338981.